Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 6, NWS Amarillo, TX

April 10, 200810 counties in Texas

NWS Amarillo, TX issued this wind advisory at Apr 10, 2008, 3:55 AM CDT for 10 counties in Texas. It took effect at Apr 10, 2008, 10:00 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 3:55 AM CDT (08:55 UTC)
In effect from
Apr 10, 2008, 10:00 AM CDT
Expired
Apr 10, 2008, 12:24 PM CDT
In force
2 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 100855
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
355 AM CDT THU APR 10 2008

...A WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 7 PM CDT FOR THE
SOUTHERN TEXAS PANHANDLE...

.A LOW PRESSURE SYSTEM IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
WILL TRACK NORTHEAST JUST NORTH OF THE OKLAHOMA PANHANDLE TODAY.
SOUTH OF THE MID AND UPPER LOW...STRONG WESTERLY WINDS OF 25 TO 40
MPH WITH GUSTS TO NEAR 55 MPH CAN BE EXPECTED MAINLY ALONG AND SOUTH
OF INTERSTATE 40 ACROSS THE SOUTHERN TEXAS PANHANDLE. BY LATE IN THE
DAY...A COLD FRONT WILL PUSH SOUTH ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES WHICH WILL ALLOW THE WINDS TO DIMINISH BY SUNSET THIS
EVENING.
 
TXZ011>020-101700-
/O.NEW.KAMA.WI.Y.0006.080410T1500Z-080411T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
355 AM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN TEXAS PANHANDLE...WHICH IS IN EFFECT FROM
10 AM THIS MORNING TO 7 PM CDT THIS EVENING.

WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH CAN BE
EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING
THROUGH THE SOUTHERN TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG
CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY
AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING
ON NORTH TO SOUTH ROADS.

$$

SCHNEIDER
1 follow-up statement
000 
WWUS74 KAMA 101724
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1224 PM CDT THU APR 10 2008

...VERY STRONG WINDS WILL IMPACT THE SOUTHERN TEXAS PANHANDLE
TODAY... 

.A LOW PRESSURE SYSTEM IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE WILL TRACK NORTHEAST JUST NORTH OF THE OKLAHOMA
PANHANDLE TODAY. SOUTH OF THE MID AND UPPER LOW...VERY STRONG
WESTERLY WINDS WILL CONTINUE MAINLY ALONG AND SOUTH OF INTERSTATE 40
ACROSS THE SOUTHERN TEXAS PANHANDLE. BY LATE IN THE DAY...A COLD
FRONT WILL PUSH SOUTH ACROSS THE TEXAS AND OKLAHOMA PANHANDLES WHICH
WILL ALLOW THE WINDS TO DIMINISH BY SUNSET THIS EVENING.

TXZ011>020-110000-
/O.UPG.KAMA.WI.Y.0006.000000T0000Z-080411T0000Z/
/O.NEW.KAMA.HW.W.0003.080410T1724Z-080411T0000Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1224 PM CDT THU APR 10 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE
SOUTHERN TEXAS PANHANDLE. THE WIND ADVISORY IS NO LONGER IN EFFECT.

WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE
EXPECTED OVER THE SOUTHERN TEXAS PANHANDLE TODAY. PEOPLE TRAVELING
THROUGH THE SOUTHERN TEXAS PANHANDLE TODAY SHOULD BE ALERT TO STRONG
CROSS WINDS. ALSO...RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST WILL BE
PRESENT THAT MAY REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND
WARNING AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE OR CREATE DIMINISHED VISIBILITIES DUE TO THE BLOWING DUST. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO
SOUTH ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:34 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 10, 3:34 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
334 AM CDT THU APR 10 2008

.DISCUSSION...
BIGGEST CONCERNS TODAY WILL BE WINDS OVER THE SOUTHERN TX PANHANDLE
AND CLOUDS AND SHOWERS ACROSS THE NORTHERN AND CENTRAL SECTIONS OF
THE FORECAST AREA. CLOSED UPPER LOW FORECAST TO PASS JUST NORTH OF
PANHANDLES THIS MORNING WITH WRAP AROUND CLOUDINESS AND SHOWERS
ACROSS THE OK AND THE NORTHERN AND CENTRAL TX PANHANDLE. ONLY TWEAKED
POP GRIDS SLIGHTLY...OTHERWISE LEFT ALONE. DRY SLOT OVER THE SOUTHERN
TX PANHANDLE WILL ALLOW FOR STRONG WESTERLY WINDS ALONG AND SOUTH OF
INTERSTATE 40 TODAY. WIND SPEEDS REACHING HIGH WIND WARNING CRITERIA
WILL BE MARGINAL...AND FEEL WIND ADVISORY CRITERIA MUCH MORE LIKELY.
THEREFORE...ISSUED A WIND ADVISORY FROM 15Z TODAY OR 10 AM CDT UNTIL
00Z FRIDAY OR 7 PM CDT FOR THE SOUTHERN TX PANHANDLE. UPPER LOW
SHOULD LIFT NORTHEAST LATER TODAY AND TONIGHT WITH SOME STRONG
SHORTWAVE ENERGY LIFTING NORTHEAST TOWARD THE PANHANDLES TONIGHT AND
FRIDAY. COLD FRONT TO PUSH SOUTH ACROSS THE PANHANDLES BY THIS
EVENING WITH SHOWERS POSSIBLE ACROSS THE OK AND FAR NORTHWEST TX
PANHANDLES TONIGHT. FORECAST 850 MB TEMPS AND THICKNESS VALUES NOT
SUPPORTIVE OF ANY FROZEN OR FREEZING PRECIP.

COOL SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES FRIDAY AS UPPER
LEVEL PATTERN CONTINUES TO SUPPORT SHOWERS ACROSS THE WESTERN
SECTIONS OF THE FORECAST AREA AS AN UPPER TROUGH CARVES OUT OVER THE
CENTRAL AND SOUTHERN ROCKIES. NORTH TO NORTHWESTERLY FLOW ALOFT
SATURDAY TRANSITIONS TO ZONAL EARLY NEXT WEEK AND THEN SOUTHWESTERLY
BY THE MIDDLE OF NEXT WEEK. A GRADUAL WARMING TREND AND DRY
CONDITIONS IN STORE FOR THE PANHANDLES SUNDAY THROUGH
WEDNESDAY/THURSDAY. MAX TEMPS MAY REACH INTO THE MID 70S TO AROUND 80
EARLY TO MID NEXT WEEK.

SCHNEIDER

&&

.FIRE WEATHER...
DESPITE THE STRONG WESTERLY WINDS EXPECTED TODAY ACROSS THE SOUTHERN
TX PANHANDLE...MIN RH VALUES WILL REMAIN AT OR ABOVE 20 PERCENT TODAY
ACROSS THE ENTIRE FORECAST AREA. NO FIRE WEATHER CONCERNS FOR TODAY
AND FRIDAY...ALTHOUGH INCREASING FIRE WEATHER CONCERNS THIS WEEKEND
INTO EARLY NEXT WEEK AS WARMER AND DRIER CONDITIONS PREVAIL. AT THE
VERY LEAST...A FIRE DANGER STATEMENT MAY BE NEEDED ON SATURDAY.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                60  37  56  32  56 /  10  10  20  10   0
BEAVER OK                  49  30  56  31  60 /  50  20   5  10   0
BOISE CITY OK              49  33  52  32  55 /  50  30  20  10   0
BORGER TX                  59  40  59  38  61 /  20  10  10   5   0
BOYS RANCH TX              62  37  58  34  60 /  20  10  20  10   0
CANYON TX                  63  35  58  30  58 /  10  10  20  10   0
CLARENDON TX               63  39  59  37  60 /  10   5  10  10   0
DALHART TX                 55  33  54  30  57 /  30  20  20  10   0
GUYMON OK                  50  34  55  34  61 /  50  20  10  10   0
HEREFORD TX                63  34  57  28  59 /   5  10  20  10   0
LIPSCOMB TX                59  34  61  34  58 /  30  10   5  10   0
PAMPA TX                   58  38  57  38  58 /  20  10  10   5   0
SHAMROCK TX                66  39  62  38  60 /  10   5   5   5   0
WELLINGTON TX              68  39  63  38  62 /  10   5   5  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...OLDHAM...
     POTTER...RANDALL...WHEELER.

OK...NONE.

&&

11/17
Hazardous weather outlook, Apr 9, 11:15 PM CDT, 4 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1115 PM CDT WED APR 9 2008

OKZ001>003-TXZ001>020-101100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1115 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY OVER THE EASTERN OKLAHOMA
AND TEXAS PANHANDLES THROUGH THE NIGHT. BRIEF HEAVY RAIN AND
LIGHTNING WILL BE THE MAIN THREATS. SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS CHANCES WILL PERSIST INTO THURSDAY ACROSS LOCATIONS
NORTH OF INTERSTATE 40 INTO THE OKLAHOMA PANHANDLE.  SEVERE WEATHER
IS NOT EXPECTED AT THIS TIME.  AS THE STORM SYSTEM EXITS THE
REGION...BREEZY TO WINDY CONDITIONS COULD BE POSSIBLE LATE THURSDAY
INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Special weather statement, Apr 9, 10:19 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1019 PM CDT WED APR 9 2008

TXZ015-019-020-100415-
COLLINGSWORTH TX-DONLEY TX-WHEELER TX-
1019 PM CDT WED APR 9 2008

...STRONG THUNDERSTORMS IN COLLINGSWORTH...DONLEY AND SOUTHERN
WHEELER COUNTIES...

AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 11 MILES SOUTH AND 5 MILES SOUTHWEST OF HEDLEY
MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH SIZE HAIL AND BRIEF HEAVY RAINFALL ARE POSSIBLE FROM
THESE STORMS.

CLARENDON...WELLINGTON AND SHAMROCK ARE A FEW COMMUNITIES THAT WILL
BE AFFECTED BY THESE STORMS THROUGH 1115 PM.

TAKE SHELTER UNTIL THE STORMS HAVE PASSED.

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:24 PM CDTHigh Wind WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more6 hr
Apr 10, 1:20 PM CDTBlowing Dust AdvisoryAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Oldham and 2 more5 hr
Apr 10, 1:35 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more5 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.